Volunteer Trainers for Undergraduates

26th Silent Mentor Workshop_10-12/04/2019

Objectives

1.  To expose medical students to the common and pertinent procedures which

     they will encounter during their prospective internship.

2.  To cultivate a sense of camaraderie and possession of the mentors among

     participants.

3.  To inspire the medical students to handle their mentors with utmost respect

     and gentleness during the surgical anatomy and skill training.

4.  The Silent Mentor Program as a new education model to inspire medical

     students to be humane doctors upon graduation.   

 

Programme Layout (10/04/2019 - Wednesday & 11/04/2019 - Thursday)

1.  Introductory lecture and power point presentations.

2.  5 standard procedures on Wednesday and Thursday which includes

     Endotracheal Intubation, CVL Insertion, Chest Tube Insertion, Basic

     Suturing Skills and also Steinmann Pin Insertion.

3.  Participants are expected to try hands on.

 

Programme Layout (12/04/2019 - Friday)

1.  Demonstration of common surgical procedures and important anatomy which

     are common examination questions.

2.  Free hands session during extra time.

Workshop Time Table (10 & 11/04/2019) 

Time

1

2

3

4

5

5.00

Lectures & Presentations

6.00

CVL

Steinmann Pin Insertion

Chest Tube

Airway Management

Suturing Skill

6.30

Suturing Skill

CVL

Steinmann Pin Insertion

Chest Tube

Airway Management

7.00

Airway Management

Suturing Skill

CVL

Steinmann Pin Insertion

Chest Tube

7.30

Chest Tube

Airway Management

Suturing Skill

CVL

Steinmann Pin Insertion

8.00

Steinmann Pin Insertion

Chest Tube

Airway Management

Suturing Skill

CVL

8.30

Skills Practice

9.00

Wound Closure

9.30

End of Session

 

Chest Tube insertion  -  Surgery 

CVL & Airway Management  -  Anaesthesia

Suturing Skill / Steinmann Pin  -  O&G & Orthopedic Surgery 

 

Workshop Time Table (12/04/2019)   

Time

1

2

3

4

5

 

Session 1 : (20 minutes)

5.00

Gen Surg A

Gen Surg B

Ortho A

Ortho B

O&G

5.20

Gen Surg B

Ortho A

Ortho B

O&G

Gen Surg A

5.40

Ortho A

Ortho B

O&G

Gen Surg A

Gen Surg B

6.00

Ortho B

O&G

Gen Surg A

Gen Surg B

Ortho A

6.20

O&G

Gen Surg A

Gen Surg B

Ortho A

Ortho B

6.40

Break

 

Session 2 : (20 minutes)

7.00

Gen Surg A

Gen Surg B

Ortho A

Ortho B

O&G

7.20

Gen Surg B

Ortho A

Ortho B

O&G

Gen Surg A

7.40

Ortho A

Ortho B

O&G

Gen Surg A

Gen Surg B

8.00

Ortho B

O&G

Gen Surg A

Gen Surg B

Ortho A

8.20

O&G

Gen Surg A

Gen Surg B

Ortho A

Ortho B

8.40

Wound closure

9.00

End of session

 

Procedures session 1 & 2:

Gen Surg A

Gen Surg B

Ortho A

Ortho B

O&G

Groin :

  • Inguinal canal / Hernia

 

 

R iliac fossa :

  • Appendicectomy

 

 

Upper Limb :

  • Carpal tunnel
  • Cubital Fossa

 

 

Lower Limb :

  • Fasciotomy
  • Knee Aspiration

 

 

  • Chemoport
  • Pfennensteil incision

 

 

Available Slots of Service & Application:

Available Slots of Service (Surgery, Anesthesia, Orthopedic Surgery, O&G and others):

1.  10/04/2019 (Wednesday) 5.00pm - 9.00pm 

2.  11/04/2019 (Thursday) 5.00pm - 9.00pm

3.  12/04/2019 (Friday) 5.00pm - 9.30pm

 

Application:

Doctor interested to be a volunteer trainer, kindly email register@silentmentor.org indicating your Name / HP Contact No. / Discipline / Service Hospital or Institution / Designation / Preferred Slot of Service with a short CV attached for our further evaluation.